Alert archive / Texas / Small Craft Advisories in 2018
Small Craft Advisory 21, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Mar 2, 2018, 3:23 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2018, 3:23 PM CST (21:23 UTC)
- Expired
- Mar 3, 2018, 7:35 AM CST
- In force
- 16 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
632 WHUS74 KHGX 022123 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 323 PM CST FRI MAR 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE OFFSHORE WATERS... .SEAS REMAIN ELEVATED AND A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT UNTIL SEAS DROP BELOW 7 FEET. GMZ370-375-030300- /O.EXP.KHGX.SC.Y.0020.000000T0000Z-180302T2100Z/ /O.NEW.KHGX.SC.Y.0021.180302T2123Z-180303T0300Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 323 PM CST FRI MAR 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS...NORTHEAST 15 TO 20 KNOTS WITH STRONGER GUSTS. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
416 WHUS74 KHGX 030247 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 847 PM CST FRI MAR 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE OFFSHORE WATERS... .SEAS REMAIN ELEVATED AND A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT UNTIL SEAS DROP BELOW 7 FEET. GMZ370-375-030900- /O.EXT.KHGX.SC.Y.0021.000000T0000Z-180303T0900Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 847 PM CST FRI MAR 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS WITH STRONGER GUSTS. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
763 WHUS74 KHGX 030853 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 253 AM CST SAT MAR 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE OFFSHORE WATERS... .ELEVATED SEAS PERSIST THIS MORNING BUT ARE EXPECTED TO IMPROVE AS EASTERLY WINDS BEGIN TO VEER TO THE SOUTHEAST. GMZ370-375-031600- /O.EXT.KHGX.SC.Y.0021.000000T0000Z-180303T1600Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 253 AM CST SAT MAR 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...EAST 15 TO 20 KNOTS WITH STRONGER GUSTS. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
446 WHUS74 KHGX 031335 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 735 AM CST SAT MAR 3 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... .SEAS HAVE DECREASED OFFSHORE AS EASTERLY WINDS HAVE RELAXED SOMEWHAT. EASTERLY WINDS MAY INCREASE AGAIN LATER THIS MORNING AND ANOTHER SHORT SMALL CRAFT ADVISORY MAY BE NEEDED IF SEAS BUILD. GMZ370-375-031445- /O.CAN.KHGX.SC.Y.0021.000000T0000Z-180303T1600Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 735 AM CST SAT MAR 3 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. OFFSHORE SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA... BUT SMALL CRAFT SHOULD STILL EXERCISE CAUTION TODAY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 3:07 PM CST, 16 minutes earlier.
Area forecast discussion, Mar 2, 3:07 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
307 PM CST Fri Mar 2 2018
.DISCUSSION...
Mostly sunny to partly cloudy skies are found across
Southeast Texas this afternoon as surface high pressure
ridges into our area from the north. Temperatures so
far have warmed into the low to mid 70s, and some upper
70s are probably going to be reached over the next
couple of hours. Winds have begun to become a little
more easterly, and southeast directions can be expected
area wide by late Saturday night or early Sunday
morning in response to deepening lee of the Rockies low
pressure. Low rain chances come back into the forecast
on Saturday out west as moisture levels begin to rise,
then begin an increasing trend almost area wide on
Saturday night and Sunday. Our next best chance of rain
still looks to be setting up on Monday and possibly
into Monday evening as deep moisture levels pool ahead
of a cold front. The front looks to move through the
area mainly Monday night through Tuesday morning. A
drier airmass will filter in behind the front and will
bring an end to this rain event. A west to northwest
flow aloft and surface high pressure sets up behind
this system and helps to bring drier weather and
cooler temperatures to the area until the end of the
week. Overnight lows in the 40s and 50s will be common
Wednesday through Friday, and some of our northern
locations are expected to dip into the 30s on Thursday.
42
&&
.MARINE...
High pressure over the western Great Lakes will move east tonight.
Northeast winds will become east later tonight and remain out of
the east on Saturday. Seas are still between 7-8 feet at Bouy 019
this afternoon and will maintain the SCA through 03z for the offshore
waters but seas will gradually subside below SCA criteria later this
evening. Will maintain SCEC for the near shore waters tonight and
this may need to be extended on Saturday. As the surface high drifts
further east on Sunday, SE winds will develop and S-SE winds will
persist through early Tuesday. A cold front will approach the coast
early Tuesday and there are still some timing differences between
the GFS and the ECMWF with the GFS faster. The timing differences
are not as extreme as the past couple of days but will still lean
toward the slower ECMWF/Can solutions. A moderate to occasionally
strong NE flow is expected in the wake of the front with a NE wind
expected to persist through Thursday.
A persistent east to southeast fetch this weekend may result in tide
levels peaking near 2.5 feet above MLLW at times of high tide, but
tidal issues are not expected given these levels and forecast wave
periods in the 5-7 second range. 43
&&
.PREV DISCUSSION... /ISSUED 1114 AM CST Fri Mar 2 2018/
AVIATION...
MVFR ceilings affecting KGLS and KLBX should mix out this
afternoon and VFR conditions are expected to prevail areawide
this afternoon. A brisk NE wind will become east with time and
winds are expected to decouple overnight except along the coast.
Low level moisture begins to return on Saturday and might get
some patchy ground fog early Saturday but probabilities look
too low to mention at this time. VFR/MVFR ceilings possible
between 15-18z but more likely after 18z Saturday. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 50 71 59 74 61 / 0 10 30 40 30
Houston (IAH) 53 72 61 75 64 / 0 10 20 40 30
Galveston (GLS) 62 70 66 73 66 / 10 20 20 30 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through late tonight for the
following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION through late tonight for the
following zones: Waters from Freeport to the Matagorda Ship
Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:16 AM CST | Small Craft Advisory | HGX | 12 hr |
Nearby
Small Craft Advisories in Texas, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.